Q. My fingertips are extremely painful. What to do?

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
Published on Sep 24, 2017

Hi doctor,

My fingertips feel like there are broken glasses in them, and it is getting worse. When I lay down, it is extremely painful, and if the weather is cold, it becomes unbearable. I work in construction, so this makes it impossible to work.

Dr. Muhammad M. Hanif Md.

Cardiology Critical Care Physician General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

I can understand how worrisome this situation is for you.

  • It seems the blood vessels in your fingertips are not working well. Due to lack of blood supply, it is painful. Small nerve endings in fingertips may also get involved, making it worse. Please consult your primary care physician, and if needed, he may refer you to a vascular physician or an endocrinologist.
  • We usually call it Raynaud's syndrome. It is actually a symptom of some other disease, for example, lupus, scleroderma, rheumatoid arthritis, or atherosclerosis.
  • It may also be secondary Raynaud's as in smokers, frostbite cases, and people working at vibrating power tools. It seems associated with your work, although, I am not sure about the nature of your job. It may also be caused by taking certain medications.

Hope it helps. Feel free to ask for more details if you need further assistance. Regards.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


What is the treatment for poor blood circulation present in fingers?

Query: Hi doctor, I have poor blood circulation, and my hands are affected. My finger is swollen, and it hurts me a lot. I have tried using hot water over it, and it has not helped me. What can I do now? I am taking Daflon. But it has not helped me. I have attached my picture. Please see the images of the...  Read Full »

Can erectile dysfunction be managed through Siddha medicines?

Query: Hello doctor, I am suffering from erectile dysfunction due to atherosclerosis causing less blood flow to the penis, this may be due to family history of high cholesterol. The allopathy medicine suggested for this is Tadalafil 5 mg every day (vasodilator). Is it manageable through Siddha medicines? I...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.